Heart Spasms & FM (on Cardizem?)

Discussion in 'Fibromyalgia Main Forum' started by granmama, Oct 24, 2005.

  1. granmama

    granmama New Member

    I have a 4 year history of heart (coronary) spasms.
    I've had all the usual expensive testing, all negative.
    Nothing seems to cause them, stress or exercise. They come at rest or active.
    Cardiologist says it's not my heart. Took me off Atenenol (beta blocker) and put me on Cardizem. I had been on Atenenol for almost 10 years. I took the Cardizem for a few months, it caused alot of swelling and I still had a
    couple of episodes of spasms with it.

    Spasms usually last 45 minutes to 1 hr. I take 3 doses of nitro (5 min. apart) and use oxygen. I quit calling 911 because by the time they get here, the pains have stopped.

    So, I decided to stop the Cardizem. I've lost inches and some weight, BUT I have had more frequent spasms.
    I actually feel better without the drug. I currently not taking any heart medicines. I do take a diuretic though.
    The doctor is convienced it is not the heart. He did a cath 3 years ago and all was clear.

    He also did a cath on my sister 5 years ago and for the past 1.5 years she is being treated with a blockage that cannot be fixed by stent or by-pass. When he did her cath he said "got the heart of a teenager, come back and see me when your 85".
    He believes it's the Fibro that is causing the spasms.
    TELL MY CHEST THAT!!
    It feels like a heart attack, a heavy weight and squezzing pain. I have GERD, but it's not that.
    If I could compare it to anything, it would be Labor Pains! One comes, lets up, then here comes another one!

    ANYONE ELSE ON CARDIZEM OR HAD THESE SPASMS. AND WHAT HAS YOUR DOCTORS TOLD YOU?

    thanks,
    granmama
  2. nan2bart

    nan2bart New Member

    Hi Granmama...I don't know if this will help, but my heart feels like it flips over and sometimes it does it so hard it makes me cough. My doctor says it is not my heart but my stomach. I have IBS along with FM so the combination can cause the flipping or fluttering that I feel. As usual, there is nothing I can do about it!!
    Hope this might lessen the worry about your heart, but please don't go by my experience....I'm sure you will keep on your doc about the spasms.
    ((((HUGS))))
    Nan
  3. maggiemae55

    maggiemae55 New Member

    1 spasm that i didn't know what was going on, had burning down my left arm... a very scary sensation. i went to my dr and had a ekg which showed nothing. my doc sent me to a cardialogist, i failed a stress test, and had a cardiac cath. he seemed to think it had to do with the left muscle wall and put me on cardizem. i have not had another spasm, and it's been almost 10 yrs. i had not yet been dx'd with fibro. no side effects with cardizem, but i am about 50 lbs heavier than i'd like to be. does cardizem make you gain wt?

    i'm scared not to take it.

    warmly,
    maggie
  4. granmama

    granmama New Member

    Hi Maggie,
    I would advise after 10 years to stay on the Cardizem,especially since the spasms have not returned.
    I haven't read anything regarding weight gain. But I sure did retain fluid really bad. I had taken Norvasc (sp?) at one time too and it did the same thing. Maybe if I had been given Lasix, a diuretic, stonger than my hctz, I might could have handled the Cardizem.

    But,I have had spasms with the Cardizem, so if he says it's not my heart (meaning no blockages) than I have no choice but to take his word and go on with my life.
    All my ekgs come back abnormal, anterior infarct, age undetermined.

    Honestly, I wish I didn't have to take anything more than a tylenol!!!

    Stay well,
    granmama
    [This Message was Edited on 10/25/2005]